# SDR C2XA10CL042

- Difficulty date: March 12, 2010
- Submitted: March 15, 2010
- Operation: Air carrier
- Aircraft: N16561
- Make and model: Emb EMB-145LR
- Aircraft serial: 145610
- Aircraft time: 15,972 hours, 12,439 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Reinforcement
- Part number: 14535184001
- Condition: Damaged
- Location: Elevator
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

ORD FLT 5685 THE CREW REPORTED A LIGHTING STRIKE ON APPROACH INTO ORD WITH POSSIBLE LIMITED ELEVATOR TRAVEL.  THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED AND FOUND THE REINFORCING WALL INSIDE THE TAIL BOOM SEPARATED AND LODGED INTO THE REAR ELEVATOR QUADRANT BELL CRANK.  THE TAIL BOOM WAS REPLACED AND THE LIGHTNING STRIKE INSPECTION WAS ACCOMPLISHED.  OPERATIONAL CHECKS OF THE FLIGHT CONTROLS WERE GOOD.
